Article Text

PDF
Concomitant use of proton pump inhibitors with clopidogrel may increase risk of readmission after discharge for acute MI

Statistics from Altmetric.com

Study question

In older patients discharged from hospital after acute myocardial infarction (MI), does concomitant use of a proton pump inhibitor (PPI) with clopidogrel lead to adverse events?

Study design

Design:

population-based, nested, case–control study with 69-month follow-up.

Setting:

Ontario, Canada.

Patients:

13 636 patients who were ⩾66 years of age (median age 76 y, 56% men) and had filled a prescription for clopidogrel within 3 days of hospital discharge after acute MI. Exclusion criteria were use of clopidogrel, ticlopidine, or dipyridamole in the year before admission; use of PPI combination products to eradicate Helicobacter pylori within 90 days of the index date (readmission for MI); or residence in a long-term care facility.

Risk factors:

prescription records were used to assess exposure to PPIs within 30 days (current), 31–90 days (previous), and 91–180 days (remote) of the index date.

Outcomes:

death or readmission for MI within 90 days …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.